MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED NEONATAL FLEX TEND; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED NEONATAL FLEX TEND; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 60PFS40
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 04/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the trach tube flange snapped while in use with a patient.This resulted in the need for an emergent trach change, no patient injury from trach change.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Three (3) samples were returned, and two of the samples had damaged flanges (sample 2 and 3).The failure reported could not be reproduced using tools from the assembly process.Root cause cannot be associated with the manufacturing process since the failure reported could not be reproduced using the tools from molding or assembly.Therefore, the damage (hole) occurred after the product left the facility.No corrective actions were taken since the investigation did not reveal that the defect was caused during the manufacturing process.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).No problems or issues were identified during the device history record review.Three used samples were received without their original packaging, with their certificate of safe handling and their obturator.During the visual inspection, two samples were found with a damaged flange.The root cause cannot be associated with the manufacturing process since the failure reported could not be reproduced using the tools from molding / assembly process.The damage occurred after the product left the manufacturing facilities.No corrective actions were taken since the investigation did not reveal that the defect was caused during the manufacturing process.

Brand Name
BIVONA UNCUFFED NEONATAL FLEX TEND
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14498554
Report Number3012307300-2022-09622
Device Sequence Number5151444
Product Code JOH
UDI-Device Identifier15021312005868
UDI-Public15021312005868
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2024
Device Model Number60PFS40
Device Catalogue Number60PFS40
Device Lot Number3748845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer09/01/2022
09/01/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date09/29/2022
04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown